Missouri, 2018Damaging Winds in Missouri, July 10 to 14, 2018
July 10 to 14, 2018 · NWS SGF · 6 events in 6 counties and zones
Scattered severe storms impacted the Ozarks region during the afternoon hours from July 10th through the 14th. Severe thunderstorm straight line winds and micro bursts caused wind damage to isolated locations across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $43,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe storms impacted the Ozarks region during the afternoon hours from July 10th through the 14th. Severe thunderstorm straight line winds and micro bursts caused wind damage to isolated locations across the Missouri Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 1:52 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 1:52 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 PM CDT Tue Jul 10 2018
...Hot and Humid into the Weekend...
.SHORT TERM...(This evening through Wednesday)
Issued at 245 PM CDT Tue Jul 10 2018
The summertime upper level ridge will remain anchored over the
region this week. This will allow for building heat and humidity.
Expect highs Wednesday in the lower to middle 90s with heat index
values generally around 100 up to near 105 degrees.
The hottest readings will occur across parts of the Osage Plains
of southeastern Kansas into central Missouri where a Heat Advisory
has been issued.
Isolated popcorn convection may again develop Wednesday afternoon
but coverage will be sparse.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 245 PM CDT Tue Jul 10 2018
The extended hot spell can be expected from late week into the
weekend as the upper ridge remains positioned over the region.
Afternoon heat index values will range from near 100 to around 105
degrees with the highest readings north of I-44.
A Heat Advisory will remain in effect for parts of the Osage
Plains through Friday and may need to be extended and expanded
with time.
The upper ridge will be shunted slightly to the south late in the
weekend and early next week allowing a frontal boundary to sag
southward with time. This will bring an increase the coverage of
showers and storms beginning Sunday into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue Jul 10 2018
The only aviation concern will be widely scattered convection and
CB this afternoon across the Ozarks Region. Probabilities of
impacting any of the 3 TAF sites are too low to be mentioned.
Otherwise, VFR conditions will continue today through Wednesday
morning. Winds will be light and variable.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Griffin
Hazardous weather outlook, Jul 10, 2:36 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
336 PM CDT Tue Jul 10 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
336 PM CDT Tue Jul 10 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited lightning risk.
Limited excessive heat risk.
DISCUSSION...
Isolated thunderstorms will continue through late afternoon.
The strongest storms could produce occasional lightning and
wind gusts up to 40 mph. Severe weather is not expected.
Afternoon heat indices will reach 100 degrees today in some
areas of extreme southeastern Kansas and the Missouri Ozarks.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few storms may develop during the afternoon hours this week
but most locations will remain dry.
Heat index values Wednesday through the weekend will range
from the upper 90s to near 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Foster
In the hours before
Special weather statement, Jul 10, 3:05 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
405 PM CDT TUE JUL 10 2018
MOZ090-102145-
Greene MO-
405 PM CDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE COUNTY UNTIL
445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Springfield, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Brookline...
Galloway... Turners...
This includes Interstate 44 between mile markers 68 and 73.
LAT...LON 3710 9324 3710 9347 3724 9346 3724 9315
3709 9315
TIME...MOT...LOC 2105Z 228DEG 10KT 3716 9330
FosterSpecial weather statement, Jul 10, 3:17 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
417 PM CDT TUE JUL 10 2018
MOZ095-103-102145-
Christian MO-Stone MO-
417 PM CDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN AND
NORTHWESTERN STONE COUNTIES UNTIL 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clever, or near Battlefield, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nixa... Clever...
Crane... Billings...
Hurley... Boaz...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3696 9362 3704 9361 3710 9351 3710 9339
3701 9328 3683 9349
TIME...MOT...LOC 2117Z 044DEG 7KT 3703 9343
TerrySpecial weather statement, Jul 10, 3:40 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
440 PM CDT TUE JUL 10 2018
MOZ095-103-102215-
Christian MO-Stone MO-
440 PM CDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN AND
NORTHWESTERN STONE COUNTIES UNTIL 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clever, or 8 miles south of Republic, moving southwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clever... Hurley...
Boaz...
LAT...LON 3696 9362 3698 9361 3709 9346 3701 9335
3687 9344
TIME...MOT...LOC 2140Z 038DEG 7KT 3699 9345
TerryThunderstorm Wind, Taney
- When
- July 10, 4:11 PM CST
- Where
- Taney County, 1.8 mi S of Branson Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.624, -93.281
A large tree and a power line were reported down on Falls Parkway.
Thunderstorm Wind, Newton
- When
- July 12, 1:41 PM CST
- Where
- Newton County, 2.61 mi WSW of Hornet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.950, -94.590
Multiple downed tree branches between 8 and 14 inches in diameter were reported via social media. The time was estimated by radar.
Thunderstorm Wind, Benton
- When
- July 13, 7:51 PM CST
- Where
- Benton County, 0.69 mi S of Fristoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.110, -93.280
Large tree limbs were reported down and damage occurred to some outbuildings. The time was estimated by radar and the report was received via social media.
Thunderstorm Wind, Camden
- When
- July 13, 9:34 PM CST
- Where
- Camden County, 1.76 mi SE of Hugo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.980, -92.650
The door of a well-built barn was blown in. The time was based on radar. The report was received via social media.
Thunderstorm Wind, Dallas
- When
- July 14, 6:05 PM CST
- Where
- Dallas County, 0.65 mi SSW of Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.642, -93.105
Multiple utility poles were downed near the Woods Supermarket, one of which fell onto a tractor-trailer. The time was estimated by radar.
Thunderstorm Wind, Ozark
- When
- July 14, 7:04 PM CST
- Where
- Ozark County, 2.32 mi ESE of Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.760, -92.630
Roof and vehicle damage was reported due to multiple large tree limbs downed by strong winds. The time was estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Indiana, July 10, 20182 deaths · 1 event
- Tornado and Flood in Florida, July 10, 20181 death · 1 injured · $1,000 · EF0 · 4 events
- Flash Flooding and Damaging Wind in Arizona, July 10, 20181 injured · $4.0 million · 50 kt wind · 4 events
- Flooding in Alaska, July 10 to 12, 2018$300,000 · 2 events
- Damaging Winds in North Dakota, July 10, 2018$150,000 · 74 kt wind · 3 events
- Damaging Winds in Vermont, July 10, 2018$55,000 · 55 kt wind · 3 events
- Excessive Heat and Heat in Kentucky, July 10 to 14, 201828 events
- Excessive Heat and Heat in Illinois, July 10 to 14, 201824 events
- Excessive Heat and Heat in Missouri, July 10 to 14, 201816 events
- Hail and Damaging Winds in Montana, July 10, 20181 in hail · 16 events
- Hail and Damaging Winds in New Hampshire, July 10, 20181.75 in hail · 10 events
- Hail and Damaging Winds in Maine, July 10, 20181 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771479, 771481, 771475, 771477, 771482, 771483.